How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

so tired midday..sleep and was very irritable, and extremely sad

This answer was rated:

I currently take, for a little over a year, 150mg seroquel xr nightly (originally to help me sleep, which I do fine now), 250mg buproprion daily (150 xl originated to lift my spirits, and then added 100 midday to help keep me going when I would get so tired midday, 40 mg prozac daily ( to take the edge off from the buproprion) I do not want to be on these any more. It seems I am taking each of these meds, BECAUSE of the previous med. I feel I have worked thru my issues, I did 3 months of intense psychiatric therapy, started this because I couldn't sleep and was very irritable, and extremely sad after my mother passed. I do not feel I have BiPolar II, as initially proposed, and I have worked through my depression issues, I'm confident of it. I want to wean off these meds to see if I will be okay without them, to be able to "test" whether I have an actual condition, or if I was just severely depressed, and am quite well now. These meds really seem to bring me down, I am so tired every day, even tho I sleep 8-9 hours....terrible memory & eating binges with sugar are rediculous! The doctor I was working with has left the area, without word or warning and I will have to start this whole process over with other professionals if I want to continue medications, and as I said, I really don't think that I need them any longer. I really hope you have suggestions on how to intervene on this medication overload. In the beginning when I feel I actually benefitted from the meds, they seemed to do a job and I could tell a positive difference, not I am only noticing negative effects. Can you help give me the best course of action to do this? How to step down the doses and which to go off 1st? I am really looking for something more than, "consult your doctor" I stated, she no longer practices in the area and I don't know where she is. I do not want a new Dr. to keep me on the meds, just because I am currently on them. Thanks in advance! Jamie
Hi and thank you for your question. I am a verified Expert and I am happy to help you today. While you may not realize this... it is very likely that the reason you feel that you no longer needs the meds is because the meds are working. I would like to suggest that you re-think the decision to discontinue all of these medications. While it is possible to taper down each one, ONE BY ONE would be a very slow process...with each medication being decreased very slowly over a month's time or more. If you still want to do this... I can help by giving you some guidelines.... let me know your thoughts, ok?
Customer: replied 4 years ago.
I absolutely understand what you are saying, and have weighed that heavily in my decision to ask for help decreasing meds and am not going into this lightly or uneducated. I want to be able to tell if I still need this quantity of meds or each of these meds still. I am fully prepared to go seek counsel and go back on the medications if need be. I need to know one way or another, I don't want to go on taking them if I don't need them, or at least be able to decrease dosage of some or all of them. I feel so tired and have no focus. My initial goal would be to go to 1/2 seroquel dose and 150mg wellbutrin and 20mg prozac to start. Hoping to eventually have no seroquel eventually and tring that for a month or more and then tapering that as well as summer approaches. With longer, sunny days and plenty of excercise, eating right, and a good sleep regiment, I will be ok....I have the support of my husband looking after me and I keep him abreast of everything I do concerning medicine, and my moods and the effects on my mind and body. He has agreed to keep me under close scrutiny and help me thru this process. I have agreed to listen and trust his opinions on the matter. I really really really know the concerns and am not going to do anything unhealthy. I am doing this for my health. Please:) Jamie
Thank you...I understand and support your decision. What I would recommend is that you decrease theSeroquel first... ideally, a lower dose should be prescribed, and a Doctor should be supervising you throughout this process, but since you don't have a Doctor to go to, you can do this by taking it every other day for 10 days, then every third day for 12 days, then every 4th day for 16 days... then every 5th day for 20 days, then discontinue. After this has been done, and you are no longer taking the Seroquel, you can begin to taper down from the Wellbutrin ( buproprion ) by first eliminating only the afternoon dose of 100 mg, every other day for 10 days, then every third day for 12 days then every 5th day for 12 days, then eliminate that afternoon dose completely. After continuing the night time dose ( the 150LX) for one week, you can begin to taper that down by taking it every other day for 10 days, then every third day for 12 days, then every every 5th day for 12 days, then discontinue. See how you feel at that time. You may want to continue with just the prozac. If not... you can go about decreasing it in the same manner as noted above. Please feel free to Let me know if I can help you further.
CamilleRN and 4 other Health Specialists are ready to help you

Related Health Questions